Iowa, 2011

Hail in Iowa, June 8, 2011

June 8, 2011 · NWS ARX · 5 events in 2 counties and zones

A cold front moved across northeast Iowa during the evening hours of June 8th. Severe thunderstorms developed along the cold front and produced large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

A cold front moved across northeast Iowa during the evening hours of June 8th. Severe thunderstorms developed along the cold front and produced large hail. The hail ranged from nickel sized near Harpers Ferry (Allamakee County) to golf ball sized near Garnavillo (Clayton County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 8, 2:12 PM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 8, 2:12 PM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
312 PM CDT WED JUN 8 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES THU NIGHT
THRU FRI NIGHT...TEMPERATURES THRU THE PERIOD.

DATA ANALYSIS AT 18Z HAD LOW PRESSURE OVER THE U.P. OF MI WITH A
TRAILING COLD FRONT SOUTHWEST NEAR AN ANTIGO-KLSE-KDSM LINE...MAKING
STEADY PROGRESS SOUTHEAST ACROSS THE AREA. DEW POINT IN THE 60S
AHEAD OF THE FRONT AND CAPE VALUES IN THE 2K-3K J/KG RANGE.
DEWPOINTS QUICKLY FALL INTO THE 50S WITH/BEHIND THE FRONT AND CAPE
VALUES FALLING OFF TO LESS THAN 500 J/KG ONCE DEW POINTS REACH THE
LOWER 50S. WV IMAGERY SHOWED THE MAIN SHORTWAVE AND TROUGH OVER
NORTHERN MN/FAR NORTHERN WI. VIS IMAGERY/AREA RADARS SHOWED THE
FRONT VERY QUIET EARLY THIS AFTERNOON WITH LITTLE INDICATION OF MUCH
FOR CONVERGENCE/LIFT WITH IT. LATEST SET OF SFC OBS SHOWED FALLING
DEW POINTS WITH THE FRONT WERE SOME 30-50 MILES AHEAD OF THE FRONTAL
WIND SHIFT FROM SOUTHWEST TO NORTHWEST. TEMPS AGAIN IN THE 90S AHEAD
OF THE FRONT.

08.12Z MODELS LOOK TO HAVE INITIALIZED QUITE WELL. SOLUTIONS QUITE
SIMILAR FOR TONIGHT INTO SAT NIGHT...AT LEAST WITH THE LARGER SCALE
FEATURES/FORCING. SOME DIFFERENCES WITH THE MESO-SCALE FORCING AND
RESULTING PRECIP...ESPECIALLY LAT THU NIGHT/FRI. DPROG/DT OF 500MB
HGTS AT 08.12Z SHOWED MODEL RUNS OF 06.12Z AND 07.12Z VERIFIED QUITE
WELL ACROSS NOAM/EASTERN PAC WITH BETTER RUN-TO-RUN CONSISTENCY BY
ECMWF/GEM. MODELS CONTINUE TO CONVERGE TOWARD A TIGHTER CONSENSUS/
COMPROMISE SOLUTION AS THE NORTHWEST CONUS UPPER LOW CROSSES THE
NORTHERN ROCKIES/PLAINS TONIGHT THRU THU NIGHT...THEN MOVES INTO/
ACROSS THE UPPER MIDWEST FRI INTO SAT NIGHT. BETTER CONSENSUS FOR
NEXT TROUGH/ENERGY INTO THE WESTERN CONUS AS WELL. SOME SMALLER
TIMING/STRENGTH DIFFERENCES REMAIN WITH THE TROUGH AS ITS MOVES INTO
THE REGION FRI/FRI NIGHT. BETTER RUN-TO-RUN CONSISTENCY THRU THIS
PERIOD SHOWN BY ECMWF...WITH OTHER MODELS GENERALLY TRENDING TOWARD
ITS SOLUTION. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED MODELS
GENERALLY GOOD WITH THE SFC LOW/FRONTAL POSITION. MODELS GENERALLY A
BIT SLOW CAPTURING THE DEW POINT DROP BEHIND THE FRONT. PER WV
IMAGERY...ALL MODELS APPEAR REASONABLE WITH THE SHORTWAVE DETAILS
ACROSS NOAM. MODELS STRUGGLING A BIT WITH PRECIP ALONG WHAT LOOKS TO
BE A KATABATIC COLD FRONT. A MODEL CONSENSUS FOR THE PRE-FRONTAL/
MOISTURE TRANSPORT PLUME SHRA/TSRA LOOKED BEST. THUS NO OVERALL
MODEL FAVORITE FOR THE SHORT TERM. WITH THE TREND TOWARD A TIGHTER
COMPROMISE SOLUTION OF THE EARLIER RUNS...FAVORED THE MODEL/ENSEMBLE
CONSENSUS. SHORT TERM FCST CONFIDENCE AVERAGE TO GOOD THIS CYCLE.

FOR THE SHORT TERM...FRONT PROBLEMATIC EARLY THIS EVENING...WILL IT
CONVECT BEFORE IT CLEARS THE AREA OR NOT. FRONT MAKING STEADY
PROGRESS WITH MODEL CONSENSUS HAVING IT EAST/SOUTH OF THE FCST AREA
BY 00Z. AS OF 19Z DRIER POST-FRONTAL AIRMASS HAS ALREADY SPREAD
ACROSS THE NORTHWEST 2/3 OF THE FCST AREA. GIVEN THE CAPE/SHEAR
WHERE DEW POINTS REMAIN IN THE 60S...IF CONVECTION DOES FIRE...
SLIGHT RISK OF SEVERE STORMS REASONABLE. THIS RISK AND SHRA/TSRA
CHANCES WANE QUICKLY ONCE THE DRIER AIR ARRIVES AND FRONT MOVES
THRU. CARRIED 30-70 PERCENT SHRA/TSRA CHANCES OVER THE SOUTHEAST END
OF THE FCST AREA...MAINLY EARLY THIS EVENING...TRENDING DOWNWARD
AFTER 03Z. WITH FRONT ACROSS SOUTHERN IA/NORTHERN IL LATE TONIGHT...
LINGERED A SMALL SHRA/TSRA CHANCE ACROSS THE FAR SOUTH END OF THE
FCST AREA WHICH BLENDS WELL WITH NEIGHBORING GRIDS. AS NEXT TROUGH
BEGINS TO EJECT INTO THE NORTHERN PLAINS THU...FRONT ALREADY STARTS
TO RETURN NORTH. 925-700MB MOISTURE TRANSPORT/WARM ADVECTION ALREADY
BEGIN TO SPREAD INTO THE AREA THU AFTERNOON...BEING LIFTED OVER THE
WARM FRONT AND COOL DOME OF HIGH PRESSURE OVER THE REGION. 925MB
TEMPS OVER THE AREA THU SOME 10C-15C COOLER THAN THOSE OF THE PAST 3
DAYS. CHANCE SHRA/TSRA OVER THE SOUTHWEST END OF THE FCST AREA THU
AFTERNOON LOOKS REASONABLE. MOISTURE TRANSPORT/THETA-E
CONVERGENCE...INCREASING LIFT/DIVERGENCE ALOFT WITH THE SHORTWAVE
TROUGH SPREAD ACROSS THE AREA THU NIGHT/FRI. SOME DIFFERENCES WITH
THE STRONGEST OF THE MOISTURE TRANSPORT/WARM ADVECTION/ISENTROPIC
LIFT RESULT IN DIFFERENCES OF QPF PLACEMENT/AMOUNTS THU NIGHT/FRI.
USED THE MODEL CONSENSUS FOR SHRA/TSRA CHANCES THU NIGHT/FRI...
TRENDING THE LIKELY PROBABILITIES EAST ACROSS THE AREA THESE
PERIODS. IF MODEL CONSENSUS FOR THE MESO-SCALE DETAILS TIGHTENS...
RAIN CHANCES FOR PARTS OF THE AREA COULD BE INCREASED INTO THE 80-
100 PERCENT RANGE FOR PORTIONS OF THU NIGHT/FRI. WITH SFC LOW/WARM
FRONT EXPECTED TO REMAIN SOUTH OF THE AREA...CAPE REMAINS ON THE LOW
SIDE THU NIGHT/FRI. ENOUGH CAPE FOR SCT TSRA BUT ANY SEVERE THREAT
LOOKS TO REMAINS SOUTH OF THE AREA PER SWODY2/SWODY3. MID LEVEL
TROUGH ROTATES ACROSS THE AREA FRI NIGHT...WITH CONTINUING
SHRA/ISOLATED TSRA CHANCES FRI EVENING. SFC HIGH/MID LEVEL DRYING
BEGIN TO SPREAD INTO THE AREA BEHIND THE PASSING MID LEVEL TROUGH
AXIS FOR LATER FRI NIGHT AND SAT. LINGERED A 20-40 PERCENT -SHRA
CHANCE LATER FRI NIGHT THEN ONLY A SMALL -SHRA CHANCE OVER THE
NORTHEAST END OF THE FCST AREA SAT MORNING. SHORTWAVE RIDGING ALOFT
AND HIGH PRESSURE OVER THE AREA FOR SAT NIGHT.

ABRUPT CHANGE OF AIRMASSES BEHIND THE FRONT FOR TONIGHT...WITH
LOWS TONIGHT SOME 20F TO 25F COOLER THAN THOSE OF THIS MORNING.
TEMPS THEN REMAINING BELOW NORMAL FOR THU THRU SAT WITH A COOL HIGH
OVER THE AREA THU...SHRA/TSRA AROUND THE AREA FRI AND ANOTHER COOL
HIGH SETTLING IN FOR SAT. FAVORING THE MODEL/ENSEMBLE CONSENSUS...
TRENDED LOWS/HIGHS FOR MUCH OF TONIGHT THRU SAT NIGHT TOWARD A
COMPROMISE OF THE NUMERICAL GUIDANCE VALUES. DID FAVOR COOLER OF
GUIDANCE HIGHS FOR FRI WITH PLENTY OF CLOUDS AND SHRA/SCT TSRA
ACROSS THE AREA.

.LONG TERM...SUNDAY THROUGH WEDNESDAY

MEDIUM RANGE MODEL RUNS OF 08.00Z IN REASONABLY GOOD AGREEMENT WITH
EACH OTHER AND THEIR PREVIOUS RUNS SUN...AS ONE TROUGH PASSES NORTH
OF THE REGION AND ANOTHER TROUGH LIFTING THRU THE CENTRAL/NORTHERN
ROCKIES. MODELS BEGIN TO DIFFER WITH LESSER RUN-TO-RUN CONSISTENCY
BY MON...WITH DIFFERENCES ON SPEED/STRENGTH OF ENERGY COMING EAST
OUT OF THE WESTERN CONUS TROUGHING. OVERALL RUN-TO-RUN TREND MON
APPEARS FASTER. GFS/ECMWF IN BETTER AGREEMENT TUE/WED WITH BROAD
TROUGHING/NEARLY ZONAL FLOW ACROSS THE NORTHERN CONUS WITH ECMWF
OFFING THE BETTER RUN-TO-RUN CONSISTENCY. SOME DIFFERENCES WITH
TIMING/STRENGTH OF SHORTWAVES IN THE FLOW TUE/WED BUT GFS/ECMWF
APPEAR SURPRISINGLY SIMILAR GIVEN THE DAY 6/7 TIMEFRAME. TREND OF
08.12Z RUNS IS FOR MORE TROUGHING OVER THE NORTH-CENTRAL CONUS
TUE/WED. WITH ECMWF OFFERING THE BETTER RUN-TO-RUN CONSISTENCY AND
PER PMDEPD THE ECMWF ENSEMBLE FAVORED...TRENDED TOWARD THE ECMWF
THIS CYCLE. EVEN WITH THE BETTER BETWEEN MODEL CONSISTENCY...DAY 4-7
FCST IS SUBJECT TO WEAKER WAVES IN ZONAL OR BROAD TROUGHING FLOW...
LONG TERM FCST CONFIDENCE AVERAGE THIS CYCLE. OPTED FOR A DRY FCST
SUNDAY WITH HIGH PRESSURE AND WEAK SHORTWAVE RIDGING ALOFT OVER THE
REGION. HIGH RETREATS EAST FOR MON-WED WITH AN INCREASE OF MOISTURE/
INSTABILITY AND AS MANY AS THREE SHORTWAVE TO RIPPLE THRU THE FLOW
AND ACROSS THE UPPER MIDWEST. SHRA/TSRA CHANCES IN THE 20-40 PERCENT
RANGE FOR MON-WED REASONABLE AT THIS TIME. SPREAD OF 2F TO 6F
BETWEEN GFS MEX AND GFS ENSEMBLE MEAN HIGHS/LOWS FOR MANY OF THE
PERIODS FROM SUN TO WED. WITH POTENTIAL FOR SHORTWAVE TIMING
DIFFERENCES AND TRENDS OVER THE COMING DAYS...FAVORED A MODEL/
ENSEMBLE CONSENSUS FOR HIGHS/LOWS THRU THE PERIOD.

&&

.AVIATION...TONIGHT AND THURSDAY

A COLD FRONT WILL CONTINUE MOVING SOUTHEAST ACROSS THE REGION THIS
EVENING. VFR CONDITIONS AND NORTHWEST WINDS OF 8 TO 12 KTS CAN BE
EXPECTED AT THE TAF SITES THIS EVENING IN THE WAKE OF THE FRONT. AN
MVFR/IFR STRATUS DECK...CURRENTLY ACROSS NORTHERN MINNESOTA...WILL
MOVE INTO THE AREA AFTER MIDNIGHT TONIGHT. LOOK FOR CEILINGS TO
LOWER TO AROUND 700 FT AT KRST BY 09Z. CEILINGS ARE EXPECTED TO DROP
TO 1500 FT AT KLSE AROUND 09Z. SURFACE WINDS WILL VEER TO THE
NORTHEAST OVERNIGHT AS HIGH PRESSURE MOVES INTO THE GREAT LAKES.
CEILINGS ARE EXPECTED TO GRADUALLY IMPROVE TO VFR BY THURSDAY
AFTERNOON. A WARM FRONT WILL MOVE INTO THE REGION FROM THE CENTRAL
PLAINS THURSDAY NIGHT BRINGING A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE TAF SITES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...RRS
AVIATION..........WETENKAMP
Hazardous weather outlook, Jun 8, 2:21 PM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
321 PM CDT WED JUN 8 2011

IAZ011-029-030-WIZ042>044-053>055-061-091100-
ADAMS-ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-JUNEAU-MONROE-
RICHLAND-VERNON-
321 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...AND
SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING
SOUTH AND EAST OF A MATHER WISCONSIN TO WESTBY WISCONSIN TO WEST
UNION IOWA LINE. SOME OF THE THUNDERSTORMS THROUGH EARLY THIS
EVENING MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

THUNDERSTORM CHANCES WILL CONTINUE AFTER MIDNIGHT TONIGHT SOUTH OF A
RICHLAND CENTER WISCONSIN TO WEST UNION IOWA LINE. SEVERE
THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND ACROSS THE AREA
FROM THURSDAY THROUGH FRIDAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE LATE THURSDAY NIGHT THROUGH FRIDAY MORNING.

THERE IS ADDITIONAL CHANCES FOR THUNDERSTORMS FROM SUNDAY NIGHT INTO
TUESDAY. IT IS TOO EARLY AT THIS POINT TO DISCERN WHETHER ANY OF
THESE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS
EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041-
091100-
BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD-JACKSON-
LA CROSSE-MITCHELL-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-WABASHA-
WINNESHIEK-WINONA-
321 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND WEST CENTRAL INTO NORTH CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND ACROSS THE AREA
FROM THURSDAY THROUGH FRIDAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE LATE THURSDAY NIGHT THROUGH FRIDAY MORNING...MAINLY
ALONG AND SOUTH OF INTERSTATE 90.

THERE IS ADDITIONAL CHANCES FOR THUNDERSTORMS FROM SUNDAY NIGHT INTO
TUESDAY. IT IS TOO EARLY AT THIS POINT TO DISCERN WHETHER ANY OF
THESE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP

In the hours before

Local storm report, Jun 8, 4:26 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
526 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             CASTLE ROCK             43.05N 90.53W
06/08/2011  E1.75 INCH       GRANT              WI   EMERGENCY MNGR

&&

TMS
Local storm report, Jun 8, 4:34 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
534 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             4 N FENNIMORE           43.04N 90.65W
06/08/2011  E1.00 INCH       GRANT              WI   TRAINED SPOTTER

            DIME TO QUARTER HAIL

&&

TMS
Special weather statement, Jun 8, 4:37 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
537 PM CDT WED JUN 8 2011

IAZ011-029-030-WIZ054-055-061-090000-
ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-
537 PM CDT WED JUN 8 2011

...STRONG TO SEVERE THUNDERSTORMS THROUGH EARLY EVENING...

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION EARLY THIS
EVENING...QUICKLY BECOMING STRONG TO SEVERE. LARGE HAIL AND WIND
GUSTS UPWARDS OF 40 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS.
MOST OF THE STORMS WILL STAY SOUTH OF AN OELWEIN IOWA TO BOSCOBEL
WISCONSIN LINE. A COLD FRONT SAGGING SOUTHWARD ACROSS THE REGION
IS RESPONSIBLE FOR THE THUNDERSTORMS...AND ITS MOVEMENT SHOULD SWEEP
THE BULK OF THE PRECIPITATION SOUTH OF THE AREA BY 8 PM.

RIECK
Local storm report, Jun 8, 4:39 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
539 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             CASTLE ROCK             43.05N 90.53W
06/08/2011  E1.00 INCH       GRANT              WI   TRAINED SPOTTER

            WIND GUSTS TO 50 MPH/HEAVY RAIN

&&

TMS
Local storm report, Jun 8, 4:51 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
551 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             5 NW MONTFORT           43.02N 90.50W
06/08/2011  E1.25 INCH       GRANT              WI   TRAINED SPOTTER

&&

TMS
Local storm report, Jun 8, 5:05 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
605 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             LONE ROCK               43.18N 90.20W
06/08/2011  E0.25 INCH       RICHLAND           WI   LAW ENFORCEMENT

&&

TMS

The radar

The La Crosse radar (KARX), 130 km away, was scanning. The volume nearest the first event began at 23:11 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Clayton

When
June 8, 5:10 PM CST
Where
Clayton County, 0.51 mi W of Strawberry Pt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.680, -91.540

Hail, Clayton

When
June 8, 5:10 PM CST
Where
Clayton County, 0.51 mi W of Garnavillo
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
42.870, -91.240

Hail, Clayton

When
June 8, 5:15 PM CST
Where
Clayton County, 0.51 mi W of Strawberry Pt
Measured
1 in hail
Reported by
COOP Observer
Coordinates
42.680, -91.540

Hail, Allamakee

When
June 8, 6:52 PM CST
Where
Allamakee County, 1.71 mi SW of Wexford
Measured
0.88 in hail
Reported by
Public
Coordinates
43.260, -91.190

Hail, Allamakee

When
June 8, 6:58 PM CST
Where
Allamakee County, 2.46 mi ESE of Wexford
Measured
0.88 in hail
Reported by
Public
Coordinates
43.262, -91.127

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2011Every state in 2011This day in weather historyWarnings in Iowa, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 307267, 307272, 307269, 307270, 307271.